Mississippi, 2005

Hail in Mississippi, March 31, 2005

March 31, 2005 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 31, 3:07 PM CST, 5 hours 49 minutes earlier.

Area forecast discussion, Mar 31, 3:07 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 PM CST THU MAR 31 2005

.DISCUSSION...

EARLY THIS AFTERNOON THE SURFACE COLD FRONT STRETCHED ACROSS
CENTRAL MISSISSIPPI AND LOUISIANA WITH AN OUTFLOW BOUNDARY NEAR
THE MISSISSIPPI GULF COAST THROUGH NEW ORLEANS.  ALOFT THERE WAS A
SHORTWAVE OVER NORTHWEST TEXAS WITH THE SUB-TROPICAL JET OVER THE
NORTHERN GULF AND THE OTHER JET ACROSS TEXAS INTO THE OHIO VALLEY.
THE PRECIP WATER VALUE FROM THE 18Z KSIL SOUNDING WAS 1.50 INCHES
WITH AN LI OF -4.3.  THE OUTFLOW BOUNDARY THAT PUSHES SOUTHWARD
ACROSS MOST OF OUR AREA...COUPLED WITH EXTENSIVE CLOUD COVER
PREVENTING MORE SOLAR HEATING...HAS LIMITED AFTERNOON CONVECTION
ACROSS OUR AREA.  IF THE CLOUD COVER BREAKS OVER THE NEXT FEW
HOURS IN SOME AREAS...THE EXTRA HEATING COULD LEAD TO SOME STRONG
TO SEVERE THUNDERSTORMS DEVELOPING ACROSS THE PCWA.  THE MAIN
THREATS WOULD BE HAIL AND WINDS.

LATER IN THE EVENING THE SURFACE LOW DEVELOPING ALONG THE COLD
FRONT WILL PULL INTO MISSISSIPPI AND ALABAMA...BEGINNING TO DRAG
THE COLD FRONT THROUGH SOUTHEASTERN LOUISIANA AND COASTAL
MISSISSIPPI.  THE ADDITION OF THE SHARP TROUGH DROPPING INTO THE
LOWER MISSISSIPPI VALLEY WILL AID IN THUNDERSTORM DEVELOPMENT WITH
THE POTENTIAL FOR STRONG WINDS AND FLOODING.  THE FRONT WILL MOVE
THROUGH MOST OF THE PCWA BY LATE FRIDAY MORNING...WITH HIGH
PRESSURE BUILDING INTO THE AREA FOR THE WEEKEND INTO EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  64  69  46  68 /  80  30   0   0
BTR  64  70  48  68 /  80  30   0   0
MSY  68  74  51  68 /  80  30   0   0
GPT  68  74  48  69 /  80  40   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

25
Hazardous weather outlook, Mar 31, 8:29 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 PM CST THU MAR 31 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011330-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
829 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TONIGHT

...A SLIGHTT TO MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...

AN OUTFLOW BOUNDARY REMAINS OVER SOUTHEAST LOUISIANA AND SOUTH
MISISSSPPI THIS EVENING.  THIS BOUNDARY...COMBINED WITH AMPLE LOW
LEVEL WARMTH AND HUMIDITY...AND AN APPROACHING UPPER LEVEL LOW
PRESSURE SYSTEM HAVE ALLOWED NUMEROUS STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP OVER THE REGION THIS EVENING.  THIS TREND WILL CONTINUE
INTO TONIGHT...AS A SURFACE LOW DEVELOPS OVER SOUTHWEST LOUISIANA AND
TRACKS INTO CENTRAL MISSISSIPPI.  STRONG LOW LEVEL WINDS WILL DEVELOP
IN ADVANCE OF THE LOW...AND TRAILING COLD FRONT BY MIDNIGHT. THESE
STRONGER WINDS...COMBINED WITH A CONTINUED HIGHLY UNSTABLE
AIRMASS...WILL LEAD TO A MORE WIDESPREAD SEVERE THUNDERSTORM OUTBREAK
TONIGHT.  THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE LARGE
DAMAGING HAIL...DAMAGING WIND GUSTS TO 70 MPH...AND AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS WILL BE FOUND OVER THE REGION DURING THE MORNING
HOURS OF FRIDAY...WITH THE HIGHEST THREAT BEING OVER FAR SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI.  DAMAGING WINDS AND HAIL WILL BE
PRIMARY THREAT FROM THESE THUNDERSTORMS.  ANOTHER ROUND OF
THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND WEDNESDAY OF NEXT WEEK.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.

32

In the hours before

Special weather statement, Mar 31, 4:55 PM CST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 PM CST THU MAR 31 2005

LAZ040-312353-
ST. TAMMANY LA-
455 PM CST THU MAR 31 2005

AT 450 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LACOMBE AND SLIDELL.  THIS THUNDERSTORM IS
MOVING TO THE NORTHEAST AT 25 MPH...AND WILL AFFECT AREAS IN AND NEAR
LACOMBE...SLIDELL...AND PEARL RIVER THROUGH 550 PM CST.  THIS
THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...FREQUENT
LIGHTNING...AND WINDS GUSTING TO 40 MPH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.

32
Local storm report, Mar 31, 5:08 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
508 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             SLIDELL AIRPORT         30.35N 89.82W
03/31/2005  1.00 INCH        ST. TAMMANY        LA   AMATEUR RADIO

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            SLIDELL.

&&

PGRIGSBY
Local storm report, Mar 31, 5:58 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0505 PM     HAIL             SLIDELL AIRPORT         30.35N 89.82W
03/31/2005  1.00 INCH        ST. TAMMANY        LA   AMATEUR RADIO

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            SLIDELL.

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.75 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0515 PM     HAIL             9 W KILN                30.42N 89.59W
03/31/2005  0.75 INCH        HANCOCK            MS   EMERGENCY MNGR

0520 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  1.75 INCH        ST. TAMMANY        LA   BROADCAST MEDIA

0530 PM     HAIL             BATON ROUGE             30.45N 91.13W
03/31/2005  0.88 INCH        EAST BATON ROUGE   LA   NWS EMPLOYEE

&&

PGRIGSBY
Local storm report, Mar 31, 7:53 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
753 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SLIDELL                 30.28N 89.78W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

            REPORTED BY NWS EMPLOYEE AT TARGET SHOPPING CENTER

0504 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0505 PM     HAIL             SLIDELL AIRPORT         30.35N 89.82W
03/31/2005  1.00 INCH        ST. TAMMANY        LA   AMATEUR RADIO

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            SLIDELL.

0515 PM     HAIL             9 W KILN                30.42N 89.59W
03/31/2005  0.75 INCH        HANCOCK            MS   EMERGENCY MNGR

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.75 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  2.50 INCH        ST. TAMMANY        LA   TRAINED SPOTTER

0520 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  1.75 INCH        ST. TAMMANY        LA   BROADCAST MEDIA

0530 PM     HAIL             1 W PICAYUNE            30.53N 89.70W
03/31/2005  0.88 INCH        PEARL RIVER        MS   EMERGENCY MNGR

0530 PM     HAIL             BATON ROUGE             30.45N 91.13W
03/31/2005  0.88 INCH        EAST BATON ROUGE   LA   NWS EMPLOYEE

0550 PM     HAIL             10 NNE KILN             30.55N 89.37W
03/31/2005  1.00 INCH        HANCOCK            MS   EMERGENCY MNGR

0557 PM     HAIL             WATSON                  30.58N 90.95W
03/31/2005  1.75 INCH        LIVINGSTON         LA   PUBLIC

0600 PM     HAIL             LIVINGSTON              30.50N 90.75W
03/31/2005  1.75 INCH        LIVINGSTON         LA   EMERGENCY MNGR

            GOLF BALL SIZE REPORTED ALONG US HIGHWAY 190 FROM WATSON
            TO LIVINGSTON TO WALKER BETWEEN 550 AND 605 PM CST.

0615 PM     HAIL             EASLEYVILLE             30.93N 90.69W
03/31/2005  0.25 INCH        ST. HELENA         LA   EMERGENCY MNGR

0641 PM     HAIL             4 S FRANKLINTON         30.79N 90.14W
03/31/2005  1.75 INCH        WASHINGTON         LA   AMATEUR RADIO

0645 PM     HAIL             AMITE                   30.73N 90.51W
03/31/2005  1.00 INCH        TANGIPAHOA         LA   EMERGENCY MNGR

0705 PM     FUNNEL CLOUD     4 ESE WILMER            30.79N 90.30W
03/31/2005                   TANGIPAHOA         LA   EMERGENCY MNGR

            SPOTTED BY THE STATE POLICE

0710 PM     HAIL             10 NE POPLARVILLE       30.94N 89.41W
03/31/2005  0.88 INCH        PEARL RIVER        MS   EMERGENCY MNGR

0745 PM     HAIL             ENON                    30.73N 90.08W
03/31/2005  1.00 INCH        WASHINGTON         LA   EMERGENCY MNGR

0745 PM     FUNNEL CLOUD     5 E FRANKLINTON         30.85N 90.06W
03/31/2005                   WASHINGTON         LA   EMERGENCY MNGR

            SPOTTED ALONG HIGHWAY 10

0745 PM     HAIL             ANGIE                   30.96N 89.82W
03/31/2005  0.25 INCH        WASHINGTON         LA   EMERGENCY MNGR

&&

PGRIGSBY
Local storm report, Mar 31, 8:15 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SLIDELL                 30.28N 89.78W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

            REPORTED BY NWS EMPLOYEE AT TARGET SHOPPING CENTER

0504 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.50 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0505 PM     HAIL             SLIDELL AIRPORT         30.35N 89.82W
03/31/2005  1.00 INCH        ST. TAMMANY        LA   AMATEUR RADIO

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            SLIDELL.

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  2.50 INCH        ST. TAMMANY        LA   TRAINED SPOTTER

0515 PM     HAIL             9 W KILN                30.42N 89.59W
03/31/2005  0.75 INCH        HANCOCK            MS   EMERGENCY MNGR

0515 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  0.75 INCH        ST. TAMMANY        LA   NWS EMPLOYEE

0520 PM     HAIL             PEARL RIVER             30.37N 89.75W
03/31/2005  1.75 INCH        ST. TAMMANY        LA   BROADCAST MEDIA

0524 PM     HAIL             DENHAM SPRINGS          30.48N 90.96W
03/31/2005  1.00 INCH        LIVINGSTON         LA   PUBLIC

0525 PM     HAIL             GREENWELL SPRING        30.58N 90.99W
03/31/2005  1.75 INCH        EAST BATON ROUGE   LA   PUBLIC

0530 PM     HAIL             5 NE WATSON             30.63N 90.89W
03/31/2005  0.50 INCH        LIVINGSTON         LA   PUBLIC

            REPORTED IN THE COMMUNUITY OF WEISS.

0530 PM     HAIL             BATON ROUGE             30.45N 91.13W
03/31/2005  0.88 INCH        EAST BATON ROUGE   LA   NWS EMPLOYEE

0530 PM     HAIL             1 W PICAYUNE            30.53N 89.70W
03/31/2005  0.88 INCH        PEARL RIVER        MS   EMERGENCY MNGR

0550 PM     HAIL             10 NNE KILN             30.55N 89.37W
03/31/2005  1.00 INCH        HANCOCK            MS   EMERGENCY MNGR

0557 PM     HAIL             WATSON                  30.58N 90.95W
03/31/2005  1.75 INCH        LIVINGSTON         LA   PUBLIC

0600 PM     HAIL             LIVINGSTON              30.50N 90.75W
03/31/2005  1.75 INCH        LIVINGSTON         LA   EMERGENCY MNGR

            GOLF BALL SIZE REPORTED ALONG US HIGHWAY 190 FROM WATSON
            TO LIVINGSTON TO WALKER BETWEEN 550 AND 605 PM CST.

0615 PM     HAIL             EASLEYVILLE             30.93N 90.69W
03/31/2005  0.25 INCH        ST. HELENA         LA   EMERGENCY MNGR

0641 PM     HAIL             4 S FRANKLINTON         30.79N 90.14W
03/31/2005  1.75 INCH        WASHINGTON         LA   AMATEUR RADIO

0645 PM     HAIL             AMITE                   30.73N 90.51W
03/31/2005  1.00 INCH        TANGIPAHOA         LA   EMERGENCY MNGR

0700 PM     HAIL             3 NNW PEARL RIVER       30.41N 89.77W
03/31/2005  2.75 INCH        ST. TAMMANY        LA   BROADCAST MEDIA

            BASEBALL SIZE HAIL REPORTED IN THE COMMUNITY OF HICKORY
            BY MEDIA SPOTTER.

0705 PM     FUNNEL CLOUD     4 ESE WILMER            30.79N 90.30W
03/31/2005                   TANGIPAHOA         LA   EMERGENCY MNGR

            SPOTTED BY THE STATE POLICE

0710 PM     HAIL             10 NE POPLARVILLE       30.94N 89.41W
03/31/2005  0.88 INCH        PEARL RIVER        MS   EMERGENCY MNGR

0745 PM     HAIL             ENON                    30.73N 90.08W
03/31/2005  1.00 INCH        WASHINGTON         LA   EMERGENCY MNGR

0745 PM     FUNNEL CLOUD     5 E FRANKLINTON         30.85N 90.06W
03/31/2005                   WASHINGTON         LA   EMERGENCY MNGR

            SPOTTED ALONG HIGHWAY 10

0745 PM     HAIL             ANGIE                   30.96N 89.82W
03/31/2005  0.25 INCH        WASHINGTON         LA   EMERGENCY MNGR

0758 PM     HAIL             MAGNOLIA                31.15N 90.46W
03/31/2005  0.50 INCH        PIKE               MS   EMERGENCY MNGR

0758 PM     HAIL             GULFPORT                30.39N 89.07W
03/31/2005  0.25 INCH        HARRISON           MS   AMATEUR RADIO

&&

PGRIGSBY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pike

When
March 31, 8:56 PM CST
Where
Pike County, Magnolia
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.150, -90.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443137.